Does Vitex Cause Side Effects?
Even though it is a natural product, vitex
) may cause side effects. People often assume that natural products are always safe and free of side effects. However, this is simply not the case. It is reasonable to assume that any natural product with the capability to have medicinal properties may also have side effects.
Possible Side Effects of Vitex
Possible bothersome (although not usually serious) vitex side effects that have been reported include:
Serious Side Effects
In general, vitex does not appear to be likely to cause serious side effects. As with any medication or herb, allergic reactions are possible. Let your healthcare provider know right away if you develop signs of an allergic reaction to vitex, such as:
- An unexplained rash
- Swelling of the mouth, lips, tongue, or throat
- Wheezing or difficulty breathing.
It is possible that you may experience some or none of these side effects explained above. Make sure to let your healthcare provider know if you develop any side effects while taking vitex, or if you develop something that "just does not seem right." While it may not be a side effect of vitex, your healthcare provider will be able to diagnose and treat the problem.